Alert archive / Ohio / Flash Flood Warnings in 2011

Flash Flood Warning 25, NWS Wilmington, OH

May 23, 20116 counties in Ohio

NWS Wilmington, OH issued this flash flood warning at May 23, 2011, 6:47 AM EDT for 6 counties in Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:47 AM EDT (10:47 UTC)
Expired
May 23, 2011, 9:45 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:35 AM EDTFLASH FLOODAshville, OHWATER UP TO 1 FOOT DEEP RUNNING OVER ROUTE 752 NEAR ASHVILLE.
May 23, 7:41 AM EDTFLASH FLOODAshville, OHCAR SUBMERGED ON ROUTE 752 NEAR ASHVILLE.
May 23, 8:00 AM EDTFLASH FLOOD1 W Darbyville, OHHIGH WATER RUSHING OVER ROUTE 316.
May 23, 8:15 AM EDTFLASH FLOODAshville, OHWATER UP TO 1 FOOT DEEP RUNNING OVER ROUTE 752 NEAR ASHVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS51 KILN 231047
FFWILN
OHC027-047-049-057-097-129-231345-
/O.NEW.KILN.FF.W.0025.110523T1047Z-110523T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
647 AM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL OHIO...
  NORTHERN PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 945 AM EDT.

* AT 642 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED    
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO 3     
  INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
  2 INCHES POSSIBLE THROUGH 945 AM EDT. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CIRCLEVILLE...
ASHVILLE...BLOOMINGBURG...JEFFERSONVILLE...MOUNT STERLING...SOUTH
BLOOMFIELD AND WILLIAMSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.

&&

LAT...LON 3989 8299 3959 8284 3950 8383 3962 8384

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:30 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 23, 4:30 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT MON MAY 23 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE WARM AND HUMID
AIRMASS TODAY. A COLD FRONT WILL APPROACH TONIGHT AND STALL OUT
ACROSS THE REGION ON TUESDAY. A WAVE OF LOW PRESSURE TRACKING
ALONG THIS FRONT WILL ENHANCE THUNDERSTORM CHANCES ON TUESDAY.
THIS FRONT WILL REMAIN ACROSS THE AREA THROUGH MUCH OF THE
WEEK...OFFERING MORE UNSETTLED WEATHER RESULTING IN SHOWERS AND
THUNDERSTORMS STORMS THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED THUNDERSTORMS MOVING INTO WESTERN OHIO ASSOCIATED WITH
45-50KT LLJ. EXPECT THESE STORMS TO WEAKEN SOME AND TRACK ACROSS
ILN/S FA EARLY WITH THE FAVORABLE FORCING SHIFTING EAST. A FEW OF
THESE STORMS WILL PRODUCE GUSTY WINDS AND HAIL UP TO A HALF INCH.

UPPER LEVEL LOW OVER THE UPR MS VLY TO OPEN UP AND TRACK ACROSS
THE GREAT LAKES TODAY. BAND OF 45-50KT WESTERLY H5 LEVEL WINDS
ASSOCIATED WITH MID LEVEL S/W TO ROTATE THRU THE SRN GREAT LAKES
THIS AFTN. IN RESPONSE TO THIS S/W A SOUTHWESTERLY LLJ OF 45-50
KTS PROVIDES A GOOD AXIS OF LOW LEVEL CONVERGENCE LATE THIS AFTN.
EXPECT MODERATE TO STRONG INSTABILITY TO DEVELOP WITH BLYR CAPES
OF 2000-2500 J/KG. THIS INSTBY COMBINED WITH THE AFOREMENTIONED
FORCING WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT THIS AFTN.
WL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL THIS AFTN AND EVENING. HAVE LKLY POPS DURG THE AFTN
TO ACCOUNT FOR THESE STORMS. HAVE GENERALLY TRENDED HIGH TEMPS
TOWARD WARMER MAV GUID NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
EXPECT ONGOING CONVECTION THIS EVENING ASSOCIATED WITH 45-50KT LLJ
AND MOD TO STG INSTBY AHD OF FRONTAL BOUNDARY THIS EVENING. AFTER
THIS CONVECTION SHIFTS EAST...EXPECT A BRIEF LULL IN CONVECTIVE
ACTIVITY. NUMERICAL MODELS DROP THE FRONTAL BOUNDARY INTO OHIO
TONIGHT AND STALL IT OUT E-W PARALLEL TO THE WESTERLY UPR LEVEL
FLOW ON TUESDAY. ALL MODELS INDUCE A SFC WAVE ON THIS FRONT IN
RESPONSE TO MID LEVEL S/W. 00Z NAM WAS OVERDONE WITH THIS WAVE AND
TOO QUICK BUT NOW IS MORE IN LINE WITH OTHER MODELS...RIPPLING
A WAVE THRU ILN/S FA ON TUE. WL SHOW AN ENHANCED CHANCE OF THUNDER
WITH THIS FEATURE WITH THE BEST POPS ALONG AND SOUTH OF I-70 WHERE
HAVE CATEGORICAL POPS. EXPECT A BRIEF LULL IN PCPN ACTIVITY TUE
NIGHT WITH MINOR MID/UPR LEVEL RIDGING OVER THE REGION AHD OF THE
NEXT UPR LOW MOVING INTO THE CENTRAL PLAINS. WL RAMP POPS BACK UP
TO LKLY ON WED AS THE UPR LVL FLOW BACKS AND THE FRONT LIFT NORTH
AHEAD OF DEEP SFC WAVE MOVING INTO THE MID MS VLY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL LOW LOCATED IN THE MID MISSISSIPPI VALLEY AT
MIDWEEK WILL SLOWLY OPEN UP AND LIFT THROUGH THE OHIO VALLEY AS
ANOTHER CLOSED LOW DROPS IN FROM THE NORTHWEST. THERE WILL BE HIGH
CHANCES OF PRECIPITATION UNTIL THE LEAD UPPER SYSTEM AND
ASSOCIATED SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST
AREA ON FRIDAY. TEMPERATURES WILL BECOME COOLER WITH A SUSTAINED
CHANCE OF SHOWERS OVER THE WEEKEND AS THE SECOND UPPER LOW SAGS
INTO THE REGION.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE TROUGH WILL
AFFECT TAF SITES THROUGH 13Z. AFTER A LULL MID MORNING TO EARLY
AFTERNOON...CONVECTION WILL REDEVELOP FOR THE REMAINDER OF THE
FORECAST PERIOD AS ANOTHER SHORT WAVE MOVES UP FROM SOUTHWEST INTO
A DESTABILIZED AIRMASS. BEST CHANCE FOR WIDESPREAD CONVECTION WILL
BE AFTER 06Z TUESDAY AT CVG WHEN MODELS AGREE ON TIMING THE
ARRIVAL OF THE POTENT SHORT WAVE. WINDS WILL INCREASE THIS
AFTERNOON FROM THE SOUTHWEST WITH GUSTS APPROACHING 30 KNOTS.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, May 23, 4:47 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT MON MAY 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
447 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DUE TO A WARM
AND UNSTABLE AIRMASS THIS MORNING. A FEW OF THESE STORMS MAY BE
SEVERE EARLY THIS MORNING WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL.

MODERATE INSTABILITY ALONG WITH FAVORABLE SHEAR MAY LEAD TO
ORGANIZED THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON. SOME OF
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS
OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS
OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN
OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, May 23, 3:41 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 AM EDT MON MAY 23 2011

INZ066-074-KYZ091>093-OHZ026-043>046-051>054-060>063-070>072-077>080-
230845-
FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BROWN OH-
BUTLER OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-DELAWARE OH-FAYETTE OH-
GREENE OH-HAMILTON OH-HARDIN OH-LOGAN OH-MADISON OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-UNION OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
341 AM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...UNION...SOUTHEASTERN SHELBY...
SOUTHEASTERN PREBLE...MONTGOMERY...MIAMI...MADISON...LOGAN...
SOUTHEASTERN HARDIN...HAMILTON...GREENE...NORTHWESTERN FAYETTE...
WESTERN DELAWARE...CLINTON...CLARK...CHAMPAIGN...BUTLER...
NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN KENTON...EASTERN
DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 445 AM EDT...

AT 339 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HUNTSVILLE TO WEST ALEXANDRIA TO WILMINGTON...MOVING
EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF...BELLE
CENTER...BRIGHT...HARRISON...GRATIS...HIDDEN VALLEY...AURORA...
GREENDALE...LAWRENCEBURG...ENGLEWOOD...TIPP CITY AND BELLEFONTAINE.

ALSO...WILMINGTON...ALERT...NORTHWOOD...MCGONIGLE...UNION...
CARYSVILLE...COLLINSVILLE AND ROSEWOOD ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4051 8341 4051 8325 4045 8324 4044 8302
      4042 8301 4041 8292 3974 8353 3899 8385
      3905 8502 3973 8467 3992 8447 3992 8443
      3996 8443 4054 8383 4054 8341
Special weather statement, May 23, 4:48 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
448 AM EDT MON MAY 23 2011

INZ066-074-OHZ044>046-052>056-060>065-070>073-077>080-082-230945-
FRANKLIN IN-DEARBORN IN-BROWN OH-BUTLER OH-CHAMPAIGN OH-CLARK OH-
CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HAMILTON OH-LICKING OH-LOGAN OH-MADISON OH-MONTGOMERY OH-PICKAWAY OH-
PIKE OH-PREBLE OH-ROSS OH-UNION OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
448 AM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...NORTHERN
CLERMONT...WARREN...UNION...ROSS...SOUTHEASTERN PREBLE...NORTHWESTERN
PIKE...PICKAWAY...SOUTHERN MONTGOMERY...MADISON...SOUTHEASTERN
LOGAN...WESTERN LICKING...NORTHERN HAMILTON...GREENE...FRANKLIN...
FAYETTE...WESTERN FAIRFIELD...DELAWARE...CLINTON...CLARK...EASTERN
CHAMPAIGN...BUTLER...NORTHERN BROWN...NORTHERN DEARBORN AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 545 AM EDT...

AT 447 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ASHLEY TO MADISON LAKE TO 11
MILES SOUTH OF NEW MARKET...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG...
DELAWARE...JEFFERSON...WASHINGTON COURT HOUSE...BLOOMINGBURG...
ASHLEY...DUBLIN...LAKE DARBY...HILLIARD...POWELL AND MOUNT STERLING.

ALSO...SAMANTHA...STAUNTON...SHAWNEE HILLS...EAST MONROE...
STRATFORD...COLUMBUS ZOO...LILLY CHAPEL AND LEONARDSBURG ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3942 8285 3909 8308 3919 8507 3957 8473
      3982 8395 4049 8347 4041 8292 4036 8292
      4035 8275 4028 8274 4027 8249
Special weather statement, May 23, 5:51 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EDT MON MAY 23 2011

OHZ045-046-053>056-061>065-070>073-080-231045-
BUTLER OH-CLARK OH-CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-
FRANKLIN OH-GREENE OH-LICKING OH-MADISON OH-MONTGOMERY OH-PICKAWAY OH-
ROSS OH-UNION OH-WARREN OH-HIGHLAND OH-
551 AM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HIGHLAND...
WARREN...SOUTHEASTERN UNION...NORTHWESTERN ROSS...PICKAWAY...
SOUTHEASTERN MONTGOMERY...MADISON...WESTERN LICKING...GREENE...
FRANKLIN...FAYETTE...WESTERN FAIRFIELD...DELAWARE...CLINTON...EASTERN
CLARK AND SOUTHEASTERN BUTLER COUNTIES THROUGH 645 AM EDT...

AT 546 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF HARMONY TO STATE ROUTE 350 AT US
ROUTE 22 TO SOCIALVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...CEDARVILLE...
WILMINGTON...JAMESTOWN...SOUTH CHARLESTON...SABINA...BLANCHESTER...
CHOCTAW LAKE...JEFFERSONVILLE...LONDON...PLAIN CITY AND WASHINGTON
COURT HOUSE.

ALSO...MIDDLETON CORNER...LUMBERTON...NEW JASPER...CLARKSVILLE...
PITCHIN...MURDOCK...OGDEN AND PAINTERSVILLE ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3945 8290 3924 8336 3930 8444 3962 8425
      3999 8363 4002 8358 4001 8352 4005 8351
      4038 8296 4033 8274 4028 8274 4027 8248
Local storm report, May 23, 5:52 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     TSTM WND GST     4 SSE OWENTON           38.48N 84.81W
05/23/2011  E0 MPH           OWEN               KY   PUBLIC

            ESTIMATED WIND GUST TO 65 MPH

&&

ALANR
Local storm report, May 23, 6:03 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND GST     5 E OWENTON             38.55N 84.74W
05/23/2011  M59 MPH          OWEN               KY   MESONET

&&

ALANR
Special weather statement, May 23, 6:12 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 AM EDT MON MAY 23 2011

KYZ093-096>100-OHZ072-077>082-088-231115-
LEWIS KY-MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-CAMPBELL KY-
ADAMS OH-BROWN OH-CLINTON OH-HAMILTON OH-PIKE OH-SCIOTO OH-
CLERMONT OH-HIGHLAND OH-
612 AM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...CLERMONT...
SOUTHWESTERN SCIOTO...EXTREME WESTERN PIKE...SOUTHEASTERN HAMILTON...
SOUTHWESTERN CLINTON...BROWN...ADAMS...CAMPBELL...BRACKEN...
ROBERTSON...NORTHEASTERN PENDLETON...MASON AND LEWIS COUNTIES THROUGH
715 AM EDT...

AT 608 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM TURPIN HILLS TO PIQUA...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TERRACE PARK...
WITHAMSVILLE...BROOKSVILLE...MILFORD...AMELIA...FELICITY...BATAVIA...
AUGUSTA...BETHEL...WILLIAMSBURG...WASHINGTON AND LEWISBURG.

ALSO...MOUNT CARMEL...CHILO...WOOLCUTT...SUMMERSIDE...LINDALE...
ALHAMBRA...PARINA AND STONEWALL ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.

LAT...LON 3840 8348 3843 8358 3848 8359 3852 8364
      3845 8385 3848 8394 3843 8399 3845 8409
      3918 8448 3934 8342 3854 8314 3852 8314
      3843 8323 3839 8323 3838 8341 3839 8342
      3837 8345

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTAreal Flood WarningILNAdams, Highland, Pike, Scioto4 hr
May 23, 2:37 AM EDTSpecial Weather StatementILNButler, Darke, Hamilton, Miami, Montgomery, Preble53 min
May 23, 3:41 AM EDTSpecial Weather StatementILNButler, Champaign, Clark, Clermont, Clinton, Greene and 8 more64 min
May 23, 4:48 AM EDTSpecial Weather StatementILNButler, Clark, Clinton, Delaware, Fayette, Franklin and 8 more57 min
May 23, 5:51 AM EDTSpecial Weather StatementILNClinton, Delaware, Fayette, Franklin, Greene, Madison and 2 more54 min
May 23, 6:12 AM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Highland63 min
May 23, 6:24 AM EDTAreal Flood WarningILNClinton, Fayette, Greene, Madison, Pickaway, Ross and 1 more3 hr
May 23, 9:40 AM EDTAreal Flood WarningILNPickaway3 hr
May 23, 6:22 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer53 min
May 23, 6:30 PM EDTSevere Thunderstorm WarningILNButler, Darke, Preble60 min
May 23, 6:52 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren53 min
May 23, 6:57 PM EDTTornado WarningILNButler, Hamilton30 min
May 23, 7:08 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more67 min
May 23, 7:11 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton49 min
May 23, 7:16 PM EDTSevere Thunderstorm WarningILNButler, Champaign, Clark, Darke, Greene, Miami and 4 more59 min
May 23, 7:16 PM EDTTornado WarningILNButler, Clermont, Hamilton, Warren32 min
May 23, 7:35 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more40 min
May 23, 7:36 PM EDTTornado WarningILNDarke, Miami39 min
May 23, 7:40 PM EDTTornado WarningILNMiami, Shelby35 min
May 23, 7:56 PM EDTTornado WarningILNChampaign, Clark, Greene34 min

Nearby

Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.